Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Produced representations of Lie algebras and Harish-Chandra modules

Author: Michael J. Heumos
Journal: Trans. Amer. Math. Soc. 302 (1987), 523-534
MSC: Primary 17B10; Secondary 17B20, 22E47
MathSciNet review: 891633
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The comultiplication of the universal enveloping algebra of a Lie algebra is used to give modules produced from a subalgebra, an additional compatible structure of a module over an algebra of formal power series. When only the $ \mathfrak{k}$-finite elements of this algebra act on a module, conditions are given that insure that it is the Harish-Chandra module of a produced module. The results are then applied to Zuckerman derived functor modules for reductive Lie algebras. The main application describes a setting where the Zuckerman functors and production from a subalgebra commute.

References [Enhancements On Off] (What's this?)

  • [B] R. Blattner, Induced and produced representations of Lie algebras, Trans. Amer. Math. Soc. 144 (1969), 457-474. MR 0308223 (46:7338a)
  • [B-W] A. Borel and N. Wallach, Continuous cohomology, discrete subgroups, and representations of reductive groups, Ann. of Math. Studies, no. 94, Princeton Univ. Press, Princeton, N. J., 1980. MR 554917 (83c:22018)
  • [D] J. Dixmier, Enveloping algebras, North-Holland, 1974. MR 0498740 (58:16803b)
  • [E-W] T. Enright and N. Wallach, Notes on homological algebra and representations of Lie algebras, Duke Math. J. 47 (1980), 1-15. MR 563362 (81c:17013)
  • [H-S] P. Hilton and U. Stammbach, A course in homological algebra, Graduate Texts in Math., vol. 4, Springer-Verlag, 1971. MR 0346025 (49:10751)
  • [M] G. Mackey, Imprimitivity of representations of locally compact groups. I, Proc. Nat. Acad. Sci. U.S.A. 35 (1949), 537-545. MR 0031489 (11:158b)
  • [V] D. Vogan, Representations of real reductive groups, Birkhäuser, 1981.
  • [Wa] G. Warner, Harmonic analysis on semisimple Lie groups. I, Grundlehren Math. Wiss., Band 188, Spring-Verlag, Berlin and New York, 1972.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B10, 17B20, 22E47

Retrieve articles in all journals with MSC: 17B10, 17B20, 22E47

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society